Main Article Content

Abstract

Misoprostol use in the second trimester in a woman with a uterine scar may lead to severe contractions and uterine rupture. Herein we present a unique type of uterine rupture in a 24 year-old at 16 weeks’ gestation with previous caesarean scar who took over-the-counter misoprostol for inducing abortion. The woman was in haemorrhagic shock at presentation in the Emergency Department of our hospital (JIPMER, Puducherry, India) in the month of January 2020. A quick initial resuscitation and urgent laparotomy was performed. We noted an irreparable circumferentially avulsed uterus suspended only by round ligaments. Haemostasis required internal artery ligation and immediate total hysterectomy. The patient was doing well when she came for follow up 6 months after the surgery. Proper and supervised use of misoprostol in appropriate dosage can avoid life threatening consequence of uterine rupture.


Keywords: Uterine rupture, misoprostol, abortion, hysterectomy

Article Details

How to Cite
Jha, N., Sagili, H., Sharma, J., & Jha, A. K. (2021). A Rare Type of Uterine Rupture Following Over-The-Counter Use of Misoprostol in Second Trimester Abortion. Sultan Qaboos University Medical Journal [SQUMJ], 1(1). https://doi.org/10.18295/squmj.4.2021.050